Alert archive / California / Wind Advisories in 2013
Wind Advisory 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 18, 2013, 1:40 PM PST. It took effect at Feb 19, 2013, 12:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 1:40 PM PST (21:40 UTC)
- In effect from
- Feb 19, 2013, 12:00 PM PST
- Expired
- Feb 20, 2013, 11:19 AM PST
- In force
- 23 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
486 WWUS75 KPSR 182140 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 240 PM MST MON FEB 18 2013 AZZ020-CAZ030>033-191200- /O.NEW.KPSR.WI.Y.0004.130219T2000Z-130220T1800Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 240 PM MST MON FEB 18 2013 /140 PM PST MON FEB 18 2013/ ...WIND ADVISORY IN EFFECT FROM 1 PM MST /NOON PST/ TUESDAY TO 11 AM MST /10 AM PST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM MST /NOON PST/ TUESDAY TO 11 AM MST /10 AM PST/ WEDNESDAY. * AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS AND THE LOWER COLORADO RIVER VALLEY INCLUDING THE IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR THROUGH EL CENTRO...AND THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO INDIO. * TIMING...STRONG GUSTY WINDS WILL INCREASE TUESDAY AFTERNOON...AND CONTINUE TO BLOW AT TIMES OVERNIGHT INTO WEDNESDAY MORNING. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021-025>027-191200- /O.NEW.KPSR.WI.Y.0004.130220T0900Z-130221T0000Z/ WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND 240 PM MST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. * AFFECTED AREA...ARIZONA DESERTS EAST OF THE LOWER COLORADO RIVER VALLEY...INCLUDING YUMA...LA PAZ AND MARICOPA COUNTY. THIS INCLUDES THE INTERSTATE 10 CORRIDOR WEST OF PHOENIX TO THE CALIFORNIA STATE LINE...AND THE INTERSTATE 8 CORRIDOR BETWEEN GILA BEND AND YUMA. * TIMING...STRONG GUSTY WINDS WILL INCREASE EARLY WEDNESDAY MORNING AND CONTINUE WELL INTO THE AFTERNOON HOURS. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX MEYERS
4 follow-up statements
063 WWUS75 KPSR 191025 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 325 AM MST TUE FEB 19 2013 AZZ020-CAZ030>033-200000- /O.CON.KPSR.WI.Y.0004.130219T2000Z-130220T1800Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 325 AM MST TUE FEB 19 2013 /225 AM PST TUE FEB 19 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /NOON PST/ THIS AFTERNOON TO 11 AM MST /10 AM PST/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /NOON PST/ THIS AFTERNOON TO 11 AM MST /10 AM PST/ WEDNESDAY. * AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS AND THE LOWER COLORADO RIVER VALLEY INCLUDING THE IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR THROUGH EL CENTRO...AND THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO INDIO. * TIMING...STRONG GUSTY WINDS WILL INCREASE TUESDAY AFTERNOON... AND CONTINUE TO BLOW AT TIMES OVERNIGHT INTO WEDNESDAY MORNING. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021-025>027-200000- /O.CON.KPSR.WI.Y.0004.130220T0900Z-130221T0000Z/ WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND 325 AM MST TUE FEB 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. * AFFECTED AREA...ARIZONA DESERTS EAST OF THE LOWER COLORADO RIVER VALLEY...INCLUDING YUMA...LA PAZ AND MARICOPA COUNTY. THIS INCLUDES THE INTERSTATE 10 CORRIDOR WEST OF PHOENIX TO THE CALIFORNIA STATE LINE...AND THE INTERSTATE 8 CORRIDOR BETWEEN GILA BEND AND YUMA. * TIMING...STRONG GUSTY WINDS WILL INCREASE EARLY WEDNESDAY MORNING AND CONTINUE WELL INTO THE AFTERNOON HOURS. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
201 WWUS75 KPSR 192147 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 247 PM MST TUE FEB 19 2013 AZZ020-CAZ030>033-201215- /O.CON.KPSR.WI.Y.0004.000000T0000Z-130220T1800Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 247 PM MST TUE FEB 19 2013 /147 PM PST TUE FEB 19 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ WEDNESDAY. * AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS AND THE LOWER COLORADO RIVER VALLEY INCLUDING THE IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR THROUGH EL CENTRO...AND THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO INDIO. * TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS AND MAY LESSEN IN SPEED OVERNIGHT AT SOME LOCATIONS...BUT WINDS WILL BECOME STRONG AND GUSTY AGAIN EARLY WEDNESDAY MORNING. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021-025>027-201215- /O.CON.KPSR.WI.Y.0004.130220T0900Z-130221T0000Z/ WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND 247 PM MST TUE FEB 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. * AFFECTED AREA...ARIZONA DESERTS EAST OF THE LOWER COLORADO RIVER VALLEY...INCLUDING YUMA...LA PAZ AND MARICOPA COUNTY. THIS INCLUDES THE INTERSTATE 10 CORRIDOR WEST OF PHOENIX TO THE CALIFORNIA STATE LINE...AND THE INTERSTATE 8 CORRIDOR BETWEEN GILA BEND AND YUMA. * TIMING...STRONG GUSTY WINDS WILL INCREASE EARLY WEDNESDAY MORNING AND CONTINUE WELL INTO THE AFTERNOON HOURS. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX MEYERS
587 WWUS75 KPSR 200859 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 159 AM MST WED FEB 20 2013 AZZ020-CAZ030>033-202100- /O.CAN.KPSR.WI.Y.0004.000000T0000Z-130220T1800Z/ /O.NEW.KPSR.WI.Y.0005.130220T1400Z-130220T2300Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 159 AM MST WED FEB 20 2013 /1259 AM PST WED FEB 20 2013/ ...WIND ADVISORY IN EFFECT FROM 7 AM MST /6 AM PST/ THIS MORNING TO 4 PM MST /3 PM PST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM MST /6 AM PST/ THIS MORNING TO 4 PM MST /3 PM PST/ THIS AFTERNOON. * AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS AND THE LOWER COLORADO RIVER VALLEY INCLUDING THE IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR THROUGH EL CENTRO...AND THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO INDIO. * TIMING...STRONG GUSTY WINDS WILL REDEVELOP DURING THE EARLY MORNING AND WILL CONTINUE THROUGH MID TO LATE AFTERNOON. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ021-201000- /O.CAN.KPSR.WI.Y.0004.130220T0900Z-130221T0000Z/ WEST CENTRAL DESERTS- INCLUDING THE CITIES OF...QUARTZSITE...SALOME 159 AM MST WED FEB 20 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. NEVERTHELESS...WIND GUSTS MAY REACH 20 TO 25 MPH THIS AFTERNOON. $$ AZZ025>027-202100- /O.EXT.KPSR.WI.Y.0004.130220T1400Z-130220T2300Z/ YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...TACNA... WELLTON...GILA BEND 159 AM MST WED FEB 20 2013 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. * AFFECTED AREA...YUMA AND VICINITY. * TIMING...STRONG GUSTY WINDS WILL INCREASE EARLY THIS MORNING AND WILL CONTINUE THROUGH THE LATE AFTERNOON. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
054 WWUS75 KPSR 201919 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1219 PM MST WED FEB 20 2013 AZZ025>027-202030- /O.CAN.KPSR.WI.Y.0004.000000T0000Z-130220T2300Z/ YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...TACNA... WELLTON...GILA BEND 1219 PM MST WED FEB 20 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. GUSTY WEST WINDS WILL PERSIST THROUGH THE REST OF THE AFTERNOON HOURS...HOWEVER WIND SPEEDS WILL ONLY REACH 20-30 MPH. $$ AZZ020-CAZ031-202030- /O.CAN.KPSR.WI.Y.0005.000000T0000Z-130220T2300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 1219 PM MST WED FEB 20 2013 /1119 AM PST WED FEB 20 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. GUSTY WEST WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON HOURS...HOWEVER WIND SPEEDS WILL ONLY REACH 20-30 MPH. $$ CAZ030-032-033-202300- /O.CON.KPSR.WI.Y.0005.000000T0000Z-130220T2300Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 1119 AM PST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS...AS WELL AS JOSHUA TREE NATIONAL PARK. THIS INCLUDES PORTIONS OF INTERSTATES 8 AND 10 NEAR THE COASTAL RANGE. * TIMING...STRONG GUSTY WINDS WILL PERSIST THROUGH MID AFTERNOON. * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED ROADWAYS. LOCALIZED AREAS OF BLOWING SAND AND DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 18, 8:40 AM PST, 5 hours earlier.
Area forecast discussion, Feb 18, 8:40 AM PST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 940 AM MST MON FEB 18 2013 .SYNOPSIS... DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY. AN APPROACHING LOW PRESSURE SYSTEM WILL LEAD TO VERY BREEZY CONDITIONS LATE TUESDAY AFTERNOON AND EVENING...ALONG WITH THE BEGINNING OF A COOLING TREND...MOST NOTABLY FOR SOUTHEAST CALIFORNIA. PRECIPITATION CHANCES WILL EXPAND FROM SOUTHEAST CALIFORNIA INTO ARIZONA TUESDAY NIGHT WITH WIDESPREAD RAIN AND MOUNTAIN SNOW BY WEDNESDAY MORNING. MUCH COLDER TEMPERATURES CAN BE EXPECTED AS WELL. RAIN CHANCES WILL BEGIN TO TREND DOWNWARD FROM WEST TO EAST WEDNESDAY AFTERNOON. SNOW LEVELS WILL BRIEFLY DIP BELOW 3000 FEET BEFORE RISING AGAIN WEDNESDAY AFTERNOON...WITH NOTABLE SNOW ACCUMULATIONS OF SEVERAL INCHES ABOVE 4000 FEET POSSIBLE. A FOLLOW UP WEATHER DISTURBANCE WILL BRING A SLIGHT CHANCE OF SHOWERS TO ARIZONA THURSDAY WITH A STRONGER SYSTEM BRINGING ANOTHER CHANCE LATE SATURDAY INTO SUNDAY. TEMPERATURES WILL REMAIN BELOW NORMAL FROM WEDNESDAY UNTIL THE END OF THE WEEK. && .DISCUSSION... TEMPERATURES AT 9AM WERE RUNNING NEAR TO SLIGHTLY LOWER THAN THIS TIME YESTERDAY...WITH SUBTLE LOWERING OF HEIGHTS ALOFT AND REGIONAL 12Z SOUNDINGS INDICATING SOME 2C TO 5C OF COOLING IN THE H9-H8 LAYER. BASED ON SHORT TERM TRENDS AND FORECAST BUFR SOUNDINGS...FEEL HIGHS THIS AFTERNOON WILL BE REALIZED SOME 2F TO 4F LOWER THAN SUNDAY...AND OTHER THAN SOME MINUSCULE ADJUSTMENTS...PREVIOUS FORECAST CAPTURED THIS TREND VERY WELL. ONLY OTHER CHANGES TO THE SHORT TERM WERE TO CAPTURE CURRENT TRENDS IN SKY COVER AND DEWPOINTS...WHICH YIELD LITTLE SIGNIFICANCE TO THE BEAUTIFUL CONDITIONS TODAY. && .PREVIOUS DISCUSSION... /510 AM MST MON FEB 18 2013/ TODAY THROUGH WEDNESDAY... WATER VAPOR IMAGERY SHOWS A COASTAL RIDGE AXIS SHIFTING INLAND AHEAD OF A DEEPENING LOW PRESSURE SYSTEM OFF THE COAST OF THE PACIFIC NORTHWEST AND B.C. CANADA. SO ANOTHER MILD DAY IS IN STORE THOUGH WESTERN PORTIONS OF THE FORECAST AREA WILL BEGIN SEEING COOLER TEMPERATURES AFTER HAVING NEARLY REACHED OR EXCEEDED 80 DEGREES SUNDAY. GIVEN THE POSITION OF THE RIDGE...SUBTROPICAL CLOUDINESS WILL LARGELY STAY SOUTH. PRECIPITABLE WATER IMAGERY INDICATES THAT THERE IS NOT A LOT OF RICH MOISTURE IN THAT BAND. MODELS ARE IN GOOD AGREEMENT ON HOW THE FLOW PATTERN WILL UNFOLD THIS WEEK. TUESDAY WILL BE A TRANSITION DAY WITH BREEZY CONDITIONS DEVELOPING IN THE AFTERNOON. SOUTH-CENTRAL ARIZONA WILL SEE SLIGHTLY COOLER HIGH TEMPERATURES WHEREAS SOUTHEAST CALIFORNIA WILL HAVE A MORE NOTICEABLE DROPOFF AS THE FRONT BEGINS TO MOVE THROUGH. WINDS IN SOUTHEAST CALIFORNIA WILL GET QUITE STRONG AS WELL...PROBABLY ADVISORY LEVELS...SO ADDED A MENTION OF PATCHY BLOWING DUST FOR THE AFTERNOON/EVENING TIME FRAME. LATEST MODELS AGREE THAT THERE IS NOW A BIT MORE RAPID ONSET OF PRECIP EAST OF THE LOWER COLORADO RIVER VALLEY THAN WAS PREVIOUSLY INDICATED. THUS INCREASED POPS INTO THE LOW END LIKELY CATEGORY BETWEEN 06-12Z WEDNESDAY...GOING ABOVE MOST GUIDANCE. ALSO NUDGED UP THE POPS SOME MORE ON THE SOUTH-CENTRAL AZ DESERTS FOR 12-18Z WEDNESDAY THEN NUDGED DOWNWARD FOR THE THE AFTERNOON AS THE FRONTAL BAND RAPIDLY EXITS. HOWEVER...THE MAIN TROUGH AXIS WILL STILL BE PASSING THROUGH...SO HELD ON TO SOME FAIRLY HIGH POP NUMBERS. PRECIP ON THE LOWER ELEVATIONS DURING THE DAY WEDNESDAY WILL RANGE FROM LESS THAN ONE TENTH TO AROUND ONE QUARTER OF AN INCH...ROUGHLY DOUBLE THAT FOR THE HIGHER TERRAIN. POPS LINGER WEDNESDAY NIGHT FOR A TRAILING SHORT WAVE CLOSE ON THE HEELS OF THE MAIN TROUGH AXIS BUT ONLY ANTICIPATE MODEST ADDITIONAL AMOUNTS IF ANY. TEMPERATURES OF COURSE WILL BE MUCH BELOW NORMAL WITH HIGHS IN THE 50S ON THE LOWER DESERTS. SNOW LEVELS WILL DIP QUITE LOW...BRIEFLY BETWEEN 2000-3000 FEET...BEFORE RISING AGAIN BUT ANY NOTABLE ACCUMULATIONS WILL BE ABOVE 4000 FEET. AS THE QPF AND SNOW LEVEL PICTURE BECOMES CLEARER WITH SUBSEQUENT SHIFTS...A WINTER STORM WATCH MAY BE NEEDED. THURSDAY THROUGH SUNDAY...THE GFS AND ECMWF BOTH SHOW A FOLLOW ON SHORT WAVE FOR THURSDAY WITH THE GFS A BIT FASTER. ECMWF IS MORE GENEROUS WITH THE MOISTURE AND THUS SLIGHT CHANCE POPS ARE AN ACKNOWLEDGMENT OF THAT. YET ANOTHER SHORT WAVE IS ADVERTISED FOR FRIDAY WITH THE UPSTREAM RIDGE AXIS OFFSHORE. THIS ONE HOWEVER IS SLIGHTLY FURTHER NORTHEAST AND HAS EVEN LESS MOISTURE THUS MADE SOME DOWNWARD ADJUSTMENTS TO POPS. MEANWHILE TEMPS WARM SLIGHTLY FRIDAY AND SATURDAY. A MUCH MORE SIGNIFICANT SYSTEM IS ADVERTISED FOR THE INTERMOUNTAIN WEST SATURDAY NIGHT AND SUNDAY. NEITHER GFS NOR ECWMF DEPICT MUCH IN THE WAY OF MOISTURE AND WITH THE INLAND TRAJECTORY THIS MAKES SENSE. HOWEVER...SLIGHT CHANCE POPS ARE MERITED...MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. SUNDAY HIGH TEMPS WERE LOWERED AS WELL. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...AND SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... NO AVIATION WEATHER IMPACTS EXPECTED. LIGHT DIURNAL WINDS AT ALL TAF SITES. FEW-SCT CIRRUS...MAINLY ACROSS SOUTHERN AZ THROUGH THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... A LOW PRESSURE SYSTEM WILL BRING WIDESPREAD PRECIPITATION AND WINDY CONDITIONS TO THE DESERT SOUTHWEST WEDNESDAY MORNING. A DRYING TREND WILL TAKE PLACE FROM WEST TO EAST WEDNESDAY AFTERNOON FOLLOWED BY A DECREASE IN WINDS DURING THE EVENING. DESPITE A WARMING TREND...WELL BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. CONDITIONS WILL GENERALLY REMAIN RAIN-FREE AFTER WEDNESDAY. HOWEVER...THERE WILL BE A SLIGHT CHANCE OF LIGHT PRECIPITATION MAINLY ACROSS THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX THURSDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MO/AJ AVIATION...MH FIRE WEATHER...MH
Hazardous weather outlook, Feb 18, 4:48 AM PST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 548 AM MST MON FEB 18 2013 AZZ024-191300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 548 AM MST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RAIN AND SNOW...HEAVY AT TIMES...WILL DEVELOP EARLY WEDNESDAY WITH THE SNOW LEVEL FALLING TO BETWEEN 3000 AND 3500 FEET. TWO TO FOUR INCHES OF SNOW ARE POSSIBLE ABOVE 4000 FEET...FOUR TO EIGHT INCHES POSSIBLE ABOVE 5000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. AZZ022-023-027-028-191300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 548 AM MST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY...STRONG WINDS OVER PORTIONS OF WESTERN MARICOPA AND NORTHWEST PINAL COUNTIES COULD LEAD TO LOCALIZED BLOWING DUST...MAINLY NEAR FALLOW FARM FIELDS. BRIEF HEAVY RAIN IS POSSIBLE IN THE PHOENIX AREA WHICH MAY CAUSE SOME MINOR STREET FLOODING...MAINLY OVER FOOTHILL LOCATIONS SUCH AS ANTHEM...CAVE CREEK...AND FAR NORTH SCOTTSDALE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. AZZ020-021-025-026-CAZ030>033-191300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 548 AM MST MON FEB 18 2013 /448 AM PST MON FEB 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WEST WINDS WITH GUSTS OF 40-50 MPH ARE EXPECTED TUESDAY AFTERNOON AND EVENING...LINGERING INTO WEDNESDAY. THE STRONG WINDS MAY LEAD TO AREAS OF BLOWING DUST WHICH COULD BRIEFLY REDUCE VISIBILITIES IN DUST PRONE AREAS AS WELL AS CAUSE MORE DIFFICULT HANDLING CONDITIONS FOR MOTORISTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:45 PM PST | Winter Weather Advisory | PSR | 42 hr |
Nearby
Wind Advisories in California, 2013Wind Advisories in Arizona, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.